Alert archive / Texas / Flash Flood Warnings in 2008
Flash Flood Warning 28, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Sep 14, 2008, 10:10 PM CDT for Cameron County, Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 14, 2008, 10:10 PM CDT (03:10 UTC)
- Expired
- Sep 14, 2008, 11:15 PM CDT
- In force
- 65 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Cameron County, TX
The radar
The Brownsville radar (KBRO), 17 km from the middle of the area, began a volume at 03:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 3.2 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2024 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1054 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KBRO 150310
FFWBRO
TXC061-150415-
/O.NEW.KBRO.FF.W.0028.080915T0310Z-080915T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1010 PM CDT SUN SEP 14 2008
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN CAMERON COUNTY IN DEEP SOUTH TEXAS.
LOCATIONS AFFECTED INCLUDE...
PORT ISABEL AND AREAS EAST OF BROWNSVILLE.
* UNTIL 1115 PM CDT
* AT 1004 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
TORRENTIAL RAIN OF THREE INCHES PER HOUR FROM A THUNDERSTORM OVER
THE WARNED AREA.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS TO RISE.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
MOVE TO HIGHER GROUND.
DONT BECOME A STATISTIC. TURN AROUND...DONT DROWN
&&
LAT...LON 2596 9716 2595 9730 2593 9730 2593 9734
2592 9735 2592 9737 2588 9737 2585 9744
2618 9737 2617 9731 2611 9729 2609 9722
2606 9722 2607 9719 2615 9719 2604 9717
$$
582 follow-up statements
000
WGUS74 KBRO 150339
FFSBRO
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1039 PM CDT SUN SEP 14 2008
TXC061-150415-
/O.CON.KBRO.FF.W.0028.000000T0000Z-080915T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CAMERON-
1039 PM CDT SUN SEP 14 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHEASTERN CAMERON
COUNTY UNTIL 1115 PM CDT...
LOCATIONS AFFECTED INCLUDE...
PORT ISABEL AND HIGHWAY 48.
AT 1034 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
RAINFALL RATES OF THREE INCHES PER HOUR FROM A THUNDERSTORM OVER THE
WARNED AREA. THESE THUNDERSTORMS ARE DRIFTING SLOWLY INTO ADJACENT
MEXICO AND THIS FLOOD WARNING WILL LIKELY BE ALLOWED TO EXPIRE AT
1115 PM CDT.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT CROSS FLOODED
ROADWAYS OR STREAMS. IF NEARING A FLOOD AREA...TURN AROUND AND DRIVE
TO HIGHER TERRAIN. NIGHTTIME DRIVING IS ESPECIALLY DANGEROUS WHEN
HEAVY...FLOODING RAINS ARE EXPERIENCED. SLOW DOWN AND ANTICIPATE
ROADWAY PONDING OR FLOODED ROADWAYS.
DONT BECOME A STATISTIC. TURN AROUND...DONT DROWN
&&
LAT...LON 2596 9716 2595 9730 2593 9730 2593 9734
2592 9735 2592 9737 2588 9737 2585 9744
2618 9737 2617 9731 2611 9729 2609 9722
2606 9722 2607 9719 2615 9719 2604 9717
$$
58000
WGUS74 KBRO 150422
FFSBRO
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1122 PM CDT SUN SEP 14 2008
TXC061-150431-
/O.EXP.KBRO.FF.W.0028.000000T0000Z-080915T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CAMERON-
1122 PM CDT SUN SEP 14 2008
...THE FLASH FLOOD WARNING HAS EXPIRED IN SOUTHEASTERN CAMERON
COUNTY...
DONT BECOME A STATISTIC. TURN AROUND...DONT DROWN
&&
LAT...LON 2596 9716 2595 9730 2593 9730 2593 9734
2592 9735 2592 9737 2588 9737 2585 9744
2618 9737 2617 9731 2611 9729 2609 9722
2606 9722 2607 9719 2615 9719 2604 9717
$$
54What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 14, 4:35 PM CDT, 5 hours 35 minutes earlier.
Area forecast discussion, Sep 14, 4:35 PM CDT, 5 hours 35 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 435 PM CDT SUN SEP 14 2008 .DISCUSSION...HAVE GONE AHEAD AND POSTED THE FFA FOR THE ENTIRE CWA FROM THE LATEST KBRO RADAR TRENDS SHOWING AN INCREASE OF THE TRAINING POTENTIAL AND SLOW MOVEMENT OF THE CONV CELLS. NO OTHER CHANGES NEEDED TO THE CURRENT FORECAST PACKAGE. && .PREV DISCUSSION... /ISSUED 1250 PM CDT SUN SEP 14 2008/ DISCUSSION...TROPICAL MSTR AND SHRTWV ENERGY BEING ADVECTED TO THE RGV AHEAD OF AN APPROACHING WEAK CF SCHEDULED FOR VERY SLOW FROPA STARTING IN THE NRN RGV ZNS THIS EVENING AND BISECTING VLY BY 1 PM MONDAY. ATTM...AN INVERTED SFC TROUGH EXTENDS FM THE GULF WATERS OF TAMPICO, MEXICO TO BAFFIN BAY. SHRAS/+TSRAS ARE STARTING TO FIRE JUST SOUTH AND NORTH OF BRO...AND ALONG THE SEA BREEZE CONVERGENCE ZONE. ALSO...SHRAS/+TSRAS WERE FORMING 50 TO 55 NM SOUTH OF THE SPI JETTIES WITH A NORTHWEST MVMT AT 20 KTS. BRO U/A FM 14.1200Z IS MOIST AND UNSTABLE...WITH PWATS AT 2.06 INCHES AND LIS OF -8.7 WITH SOUTHERLY FLOW FROM THE SFC TO H7. XPCT INCREASING SHRAS/+TSRAS THRU THE AFTERNOON WITH FLOODING RAINS BY THIS EVENING AND MONDAY. NAM12 BEST BET FOR THIS SHALLOW COOL AIR ENTRY EVENT. HAVE FOLLOWED THIS MDL FOR MASS FIELDS...BUT AM CONCERNED THAT THE VALLEY MAY OR MAY NOT CLEAR AFTER MONDAY. THIS POSSIBILITY OF CLEARING WILL CHANGE TEMPS MARKEDLY WILL STAY WITH CLOUDY NAM12 WHICH IS IN AGREEMENT IN THE MEAN RH FIELD WITH GFS. MARINE...SWELLS CONTINUE TO RICOCHET AROUND THE GULF KEEPING SEAS IN THE OFFSHORE WATERS CHAOTIC EVEN AS THEY SUBSIDE FROM IKE. EXPECT WAVE HEIGHTS TO FLUCTUATE BETWEEN 5 AND 6 FEET INTO THE EVENING. COLD FRONT/SURFACE BOUNDARY BACKS INTO THE COASTAL WATERS EARLY MONDAY INTO TUESDAY WILL IMPOSE NORTHERLY WIND WAVES ON TOP OF DECLINING SWELLS KEEPING SEAS ROUGH THROUGH MID WEEK. SIGNIFICANT MOISTURE POOLING AHEAD AND ALONG STALLING FRONT WILL PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS OVER THE COASTAL WATERS ESPECIALLY LATE MONDAY AND TUESDAY. SMALL CRAFT EXERCISE CAUTION CONTINUED TODAY AND TONIGHT. MAY NEED TO POST ADVISORY MONDAY AS GRADIENT TIGHTENS AND SEAS RESPOND TO NORTHERLY FLOW. MARINE CONDITIONS SHOULD IMPROVE LATE WEEK AS THE SURFACE BOUNDARY WASHES OUT. AVIATION...TSRA FIRING ALONG AND AHEAD OF SURFACE BOUNDARY LRD-ALI-CRP AT 18Z. EXPECT ISOLATED TO SCT TSRA VCNTY TERMINALS THROUGH THE AFTERNOON BECOMING MORE NUMEROUS AFTER 06Z. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 75 85 71 83 / 30 60 30 20 BROWNSVILLE 75 86 69 83 / 30 60 30 30 HARLINGEN 75 86 71 83 / 30 50 30 20 MCALLEN 75 86 68 84 / 30 60 30 20 RIO GRANDE CITY 75 86 67 85 / 40 60 30 20 SOUTH PADRE ISLAND 76 84 72 82 / 30 60 30 30 && .BRO WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON FOR TXZ248>257. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE 58/51/MARTINEZ
Hazardous weather outlook, Sep 14, 6:15 PM CDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 615 PM CDT SUN SEP 14 2008 GMZ130-132-135-150-155-170-175-TXZ248>257-151100- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 615 PM CDT SUN SEP 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...THIS EVENING AND TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS MAY PRODUCE FLOODING IN AREAS WITH POOR DRAINAGE...IN LOW-LYING AREAS...AND IN AREAS STILL SATURATED FROM PREVIOUS RAINS THIS AFTERNOON AND EARLY MONDAY MORNING. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS THROUGH TOMORROW AFTERNOON. ALSO...THERE IS A HIGH RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WITH POSSIBLE FLOODING WILL CONTINUE THROUGH MONDAY NIGHT. A SMALL CRAFT ADVISORY MAY BE NEEDED FOR THE ADJACENT COASTAL WATERS OF DEEP SOUTH TEXAS MONDAY THROUGH TUESDAY NIGHT DUE TO STRONG WINDS AND ROUGH SEAS IN THE WAKE OF A COLD FRONT. A MODERATE TO HIGH RISK OF RIP CURRENTS AT THE LOCAL BEACHES IS POSSIBLE THROUGH TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS SHOULD REPORT ANY FLOODING TONIGHT OR MONDAY TO LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE OFFICE IN BROWNSVILLE. PHILO/SPEECE
In the hours before
Local storm report, Sep 14, 4:58 PM CDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
458 PM CDT SUN SEP 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM FLOOD 5 ESE ROMA 26.39N 98.93W
09/14/2008 STARR TX EMERGENCY MNGR
6 INCHES OF WATER COVERING HIGHWAY 83 NEAR LA ROSITA.
&&
TSPEECEThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 8:11 PM CDT | Areal Flood Advisory | BRO | Zapata | 2 hr |
| Sep 15, 5:22 AM CDT | Areal Flood Advisory | BRO | Cameron, Hidalgo | 38 min |
| Sep 15, 6:42 AM CDT | Special Marine Warning | BRO | 93 min | |
| Sep 15, 7:28 AM CDT | Areal Flood Advisory | BRO | Cameron | 92 min |
| Sep 15, 8:15 AM CDT | Flash Flood Warning | BRO | Cameron, Hidalgo | 90 min |
| Sep 15, 9:52 AM CDT | Areal Flood Advisory | BRO | Cameron, Hidalgo, Kenedy, Willacy | 113 min |
| Sep 15, 12:30 PM CDT | Areal Flood Advisory | BRO | Starr | 61 min |
| Sep 15, 1:38 PM CDT | Areal Flood Advisory | BRO | Brooks | 52 min |
| Sep 15, 4:30 PM CDT | Small Craft Advisory | BRO | 18 hr |
Nearby
Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.